IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 133 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1973    
    Printed95    
    Emailed0    
    PDF Downloaded114    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 

 CASE REPORT
Year : 2011  |  Volume : 43  |  Issue : 4  |  Page : 478-480

Deep vein and artery thrombosis associated with cetuximab-based chemoradiotherapy


Department of Radiotherapy, CSMMU, Lucknow, Uttar Pradesh, India

Correspondence Address:
Deepak Gupta
Department of Radiotherapy, CSMMU, Lucknow, Uttar Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.83135

Rights and Permissions

Molecular targeted agents have lower hematological toxicity. However, specific side-effects such as allergic rashes, skin reactions and high cost limit their use. We report a case of 35-year-old male patient with carcinoma of left tonsil treated with concurrent cetuximab and radiotherapy. After four weeks of treatment, the patient developed sudden onset of pain in the left calf region radiating to the left foot. Doppler study of the left lower limb revealed complete thrombosis of superficial femoral, popliteal and proximal tibial arteries and veins and no flow in anterior tibial artery and lower posterior tibial artery. Emergency embolectomy was done. After 48 h of observation, no improvement was noted. A repeat Doppler examination showed similar finding. Ultimately a left lower limb amputation was done. We report simultaneous arterio-venous thrombosis associated with cetuximab-based chemoradiotherapy. Oncologists should be aware of this possible complication to undertake early intervention.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow